Kansas, 2011Damaging Wind in Kansas, June 20, 2011
June 20, 2011 · NWS EAX · 1 event in 1 county or zone
A weakening squall line, caused one report of wind damage, during the evening hours of June 20, 2011.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening squall line, caused one report of wind damage, during the evening hours of June 20, 2011.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 20, 6:33 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 20, 6:33 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CDT MON JUN 20 2011
.UPDATE...
MESOSCALE CONVECTIVE DISCUSSION...
LARGE SCALE ASCENT ASSOCIATED WITH DEEP UPPER TROUGH PIVOTING INTO
NORTH CENTRAL KANSAS WAS RAPIDLY OVERSPREADING THE DRYLINE LOCATED
FROM MANHATTAN TO JUST EAST OF WICHITA AT 00Z. DEEP LAYER SHEAR
ORIENTED PARALLEL TO THE BOUNDARY HAS ALLOWED FOR A DRAMATIC
INCREASE IN DEEP CONVECTION OVER THE PAST HOUR WITH A RAPID TREND
TOWARD LINEAR MODE. VISIBLE/IR SATELLITE IMAGERY SHOW A BROAD SWATH
OF OVERSHOOTING TOPS ALONG THE LINE WITH INCREASING EXPANSE OF
COOLING CLOUD TOPS.
RECENT RADAR TRENDS FROM KTWX/KICT SHOW A STEADY INCREASE IN
STORM-SCALE WIND FIELDS AND THE GENERATION OF COLD POOLS...WHICH
APPEAR TO BE FINALLY ALLOWING THIS LINE TO ACCELERATE EASTWARD.
MODELS HAVE BEEN CONSISTENT IN SHOWING LOW LEVEL FLOW INCREASING
SHARPLY OVER THE NEXT 2-4 HOURS WITH 850MB FLOW STRENGTHENING FROM
25 TO 50 KNOTS THIS EVENING AND THE ARRIVAL OF STRONGER 700MB FLOW
AHEAD OF A LEAD SHORTWAVE TOWARD 06Z.
INCREASING CONCERNS OF NOT ONLY A QLCS EVENT PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE CWA...BUT ONE OF POTENTIAL HIGH END IMPACT
GIVEN THE UNSEASONABLY STRONG FORCING AND WIND VECTOR MAGNITUDES.
800MB CAPPING INVERSION EVIDENT ON 00Z KTOP SOUNDING SHOULD EASILY
BE LIFTED/COOLED BY LARGE SCALE ASCENT...ALLOWING UNTAPPED RESERVOIR
OF 2500-3000 J/KG CAPE TO BE REALIZED.
EMBEDDED MINI-BOW SEGMENTS MOVING TOWARD THE NORTHEAST
WOULD BE ASSOCIATED WITH GREATEST THREAT FOR SIGNIFICANT WIND
DAMAGE. THERE IS CERTAINLY A POTENTIAL FOR EMBEDDED TORNADOES AS
WELL GIVEN THE IMPRESSIVE LOW LEVEL SHEAR AND BACKED/BUOYANT AMBIENT
SURFACE FLOW.
BOOKBINDER
&&
.PREV DISCUSSION...
TUESDAY THROUGH WEDNESDAY NIGHT...
THE REMNANTS OF THE STRONG CONVECTION SYSTEM WILL EXIT THE CWA BY THE
MID MORNING HOURS ON TUESDAY WITH THE LOW LEVEL WIND PROFILE
VEERING AS THE SURFACE AND UPPER LEVEL LOW SHIFTS NORTHEAST INTO
EASTERN NEBRASKA. DAMAGING WINDS WILL LIKELY BE THE PRIMARY THREAT AS
THE CONVECTIVE SYSTEM EXITS THE FORECAST AREA DURING THE MORNING
HOURS ON TUESDAY. SOME CONCERN WHETHER ANY SEVERE WEATHER REDEVELOPS
ACROSS MAINLY THE EASTERN COUNTY WARNING AREA AS SHORTWAVES ROTATE
AROUND THE UPPER LEVEL LOW. FORECAST SOUNDINGS SUGGEST THAT THE
QUALITY AND DEPTH OF THE MOISTURE WILL BE LIMITED WITH ONLY A SMALL
THREAT OF SEVERE DURING THE AFTERNOON HOURS.
OTHERWISE...COOL AND MOIST AIR WILL WRAP AROUND THE UPPER LEVEL LOW
TUESDAY NIGHT AND WEDNESDAY AS THE UPPER LEVEL LOW DRIFTS INTO IOWA.
WILL HOLD THE HIGHEST POPS AND COOLEST TEMPERATURES ACROSS NORTHERN
MISSOURI.
DB
MEDIUM RANGE (THURSDAY THROUGH MONDAY)...
PRIMARY DIFFERENCES IN THE LATEST ITERATIONS OF MEDIUM RANGE MODELS
FEATURE A GFS SOLUTION NOT QUITE AS DEEP WITH GREAT LAKES NEGATIVE
HEIGHT ANOMALIES AS PREVIOUS RUNS (YET SLOWER TO EJECT EAST AND
SITUATED AT A SOMEWHAT LOWER LATITUDE)...AND AN OPERATIONAL ECMWF
RUN DEEPER WITH THE AFOREMENTIONED HEIGHT ANOMALY CENTER (YET
CONSISTENT WITH ITS TIMING...AND CORRESPONDING UPSTREAM QUASI-ZONAL
FLOW PATTERN THROUGH THE CNTRL CONUS THIS WEEKEND). NET RESULT WILL
BE A PERIOD OF SEASONABLY COOL...COMFORTABLE...AND DRY WEATHER EARLY
IN THE PERIOD...TRANSITIONING TO A SLIGHTLY WARMER AND CERTAINLY
WETTER TIME FRAME AT THE END OF THE PERIOD. PRIMARY UNCERTAINTY IS
THE TEMPORAL SPEED AT WHICH LOWER HEIGHTS...DRY NWLY FLOW...AND THE
INFLUENCE OF SFC HIGH PRESSURE PROPAGATES EASTWARD...AND
CORRESPONDING WEAK RIDGING...ASSOCIATED RETURN FLOW AND ISENTROPIC
ASCENT/WAA BECOME SITUATED THROUGH THE CNTRL PLAINS.
BOTH H5 HEIGHT AND H8 TEMPERATURE ANOMALIES EARLY IN THE PERIOD
STRONGLY ARGUE FOR DAILY AVERAGE TEMPERATURES 1-2 NORMALIZED
STANDARD DEVIATIONS BELOW NORMAL. SHOULD THE FASTER OPERATIONAL
ECMWF COME TO FRUITION...THE FIRST ROUND OF NOCTURNAL ELEVATED
CONVECTION COULD ARRIVE AS EARLY AS FRIDAY MORNING...WITH MUCH MORE
CERTAIN PERIODIC PRECIPITATION CHANCES BEGINNING FRIDAY NIGHT. HAVE
DEPICTED ALMOST THE ENTIRE LATTER HALF OF THE FORECAST PERIOD WITH
POPS ABOVE CLIMATOLOGY GIVEN THE EXPECTED PATTERN SETUP...WITH A
PREFERENCE TOWARDS THE NOCTURNAL PERIOD FOR HIGHER PROBABILITIES.
WHILE NOT A COMPLETE WASHOUT EXPECTED NEXT WEEKEND...THE RAIN WILL
BE MOSTLY WELCOME BY AREA FARMERS (AND THOSE WITH BROWNING
LAWNS)...BUT NOT SO MUCH FOR THOSE WITH INTERESTS ALONG THE FLOODED
MISSOURI RIVER. A GRADUAL WARMING TOWARDS CLIMATOLOGICAL
TEMPERATURES WILL BE LIKELY INTO THE WEEKEND AND EARLY NEXT WEEK.
21
&&
.AVIATION...
CLOSELY WATCHING CONVECTIVE LINE EXPANDING ACROSS CENTRAL AND EASTERN
KANSAS. TIMING THIS LINE BRINGS IT INTO FAR WESTERN MISSOURI IN THE
04Z-06Z TIME FRAME. WITH MOST MODEL SOUNDINGS INDICATING SOME WEAK
LOW LEVEL INHIBITION INCREASING ACROSS WESTERN MISSOURI AFTER
03Z...THERE IS SOME POTENTIAL THAT THIS LINE COULD WEAKEN
CONSIDERABLY BEFORE IT MAKES IT INTO THE STJ-MCI-MKC CORRIDOR. BACKED
OFF SLIGHTLY ON THE INTENSITY OF CONVECTION IN THE TAFS...BUT DO
STILL EXPECT SOME CONVECTIVE ACTIVITY TO SPREAD ACROSS THE TERMINALS.
PRECIP CHANCES DECREASE AFTER 08Z AS THE FRONT PUSHES THROUGH. COLD
AIR ADVECTION ALOFT WILL LEAD TO SOME WEAK INSTABILITY DURING THE
AFTERNOON ON TUESDAY AS AN UPPER LOW MEANDERS OVER IOWA. VICINITY OF
THE UPPER LOW COMBINED WITH SOME MARGINAL INSTABILITY COULD CAUSE
SOME SCATTERED SHOWERS OR WEAK THUNDERSTORMS TO DEVELOP DURING THE
AFTERNOON...WITH THE BETTER CHANCES FURTHER NORTH ACROSS FAR NORTHERN
MISSOURI.
HAWBLITZEL
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR MOZ001>004.
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOZ005>008.
KS...NONE.
&&Hazardous weather outlook, Jun 20, 5:45 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT MON JUN 20 2011
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
645 PM CDT MON JUN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TONIGHT
A VERY WARM AND HUMID AIRMASS REMAINED IN PLACE EARLY THIS EVENING
AHEAD OF AN UNSEASONABLY STRONG STORM SYSTEM. AN ACTIVE SEVERE
WEATHER EVENT WAS ALREADY ONGOING ACROSS CENTRAL NEBRASKA AND
KANSAS...AND WIDESPREAD SEVERE WEATHER IS EXPECTED TO CONTINUE TO
DEVELOP EASTWARD ALONG A SLOWLY ADVANCING DRYLINE THROUGH THIS
EVENING.
THE THREAT FOR A SQUALL LINE WITH EMBEDDED SUPERCELLS APPEARS LIKELY
THIS EVENING...WITH THE GREATEST IMPACTS OVER FAR NORTHEAST KANSAS
AND FAR NORTHWEST MISSOURI BEGINNING AFTER 8 PM...AND THEN
INCREASING SOUTH AND EAST OVERNIGHT. STRAIGHT LINE WIND DAMAGE WILL
BE THE PRIMARY THREAT WITH THESE STORMS...ALONG WITH LARGE HAIL UP
TO GOLF BALL SIZE. AN EMBEDDED TORNADO OR TWO CANNOT BE RULED OUT.
IF THUNDERSTORMS CAN ORGANIZE...SOME OF THE WIND GUSTS COULD BE
QUITE INTENSE WITH SPEEDS IN EXCESS OF 80 MPH.
IN ADDITION...TRAINING THUNDERSTORMS COULD PRODUCE TORRENTIAL
RAINFALL ALONG AN ALREADY HIGHLY COMPROMISED PORTION OF THE
MISSOURI RIVER ALONG AND NORTH OF ST. JOSEPH. ADDITIONAL HEAVY
RAINFALL COULD LEAD TO ADDITIONAL RISES AND LEVEE BREACHES OR
OVERTOPPING...ALONG WITH FLASH FLOODING GIVEN RECENT HEAVY RAINS
ACROSS PORTIONS OF THE REGION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP TUESDAY
AFTERNOON AS THE UPPER LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS
IOWA.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEXT WEEKEND AS A
WARM FRONT LIFTS INTO THE REGION. IT IS TOO EARLY TO DETERMINE IF
SEVERE THUNDERSTORMS WILL POSSIBLE WITH THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION LIKELY WILL BE REQUIRED TONIGHT...ESPECIALLY
ALONG THE KANSAS AND MISSOURI BORDER AFTER 8 PM...AND POSSIBLY AS
FAR EAST AS HIGHWAY 65 LATER TONIGHT.
BOOKBINDER
In the hours before
Special weather statement, Jun 20, 7:44 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
844 PM CDT MON JUN 20 2011
KSZ025-102-MOZ001-011-210230-
ATCHISON MO-ATCHISON KS-DONIPHAN KS-HOLT MO-
844 PM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...WESTERN HOLT...WESTERN
DONIPHAN AND ATCHISON COUNTIES UNTIL 930 PM CDT...
AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
NEBRASKA CITY TO DENISON...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TARKIO...HIGHLAND...MOUND CITY...ATCHISON...MUSCOTAH...EFFINGHAM...
ROCKPORT...LANCASTER...CRAIG...FAIRFAX...DENTON...WHITE CLOUD...
FOREST CITY...OREGON...ARRINGTON...WATSON...PHELPS CITY...
CORNING...HURON AND FARMINGTON.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 76 AND 123.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4059 9576 4058 9522 3962 9508 3955 9511
3945 9506 3942 9558 3965 9557 3966 9534
4001 9532 4004 9542 4012 9540 4019 9549
4024 9548 4031 9566 4034 9563 4048 9570
4054 9566 4052 9576 4058 9578
TIME...MOT...LOC 0145Z 255DEG 31KT 4061 9574 3944 9556
BOOKBINDERSpecial weather statement, Jun 20, 8:17 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 PM CDT MON JUN 20 2011
KSZ103>105-MOZ028-210245-
JOHNSON KS-LEAVENWORTH KS-PLATTE MO-WYANDOTTE KS-
917 PM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY IN EAST CENTRAL
KANSAS...AND WYANDOTTE AND LEAVENWORTH COUNTIES IN NORTHEAST
KANSAS...AND CENTRAL PLATTE COUNTY IN WEST CENTRAL MISSOURI UNTIL 945
PM CDT...
AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINCHESTER TO
WILLIAMSTOWN TO CENTROPOLIS...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TONGANOXIE...DE SOTO...BASEHOR...EDGERTON...LEAVENWORTH...WESTON...
LANSING...BONNER SPRINGS...GARDNER...EDWARDSVILLE...SHAWNEE...
PLATTE CITY...OLATHE...LAKE QUIVIRA...LENEXA...WEATHERBY LAKE...
MERRIAM...PARKVILLE...OVERLAND PARK AND EASTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 420.
I-35 IN KANSAS BETWEEN MILE MARKERS 202 AND 231.
I-635 BETWEEN MILE MARKERS 0 AND 8.
I-435 LOOP FROM MILE MARKERS 0 TO 35...79 TO 83.
I-29 BETWEEN MILE MARKERS 7 AND 24.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3942 9518 3942 9498 3943 9498 3944 9468
3909 9465 3875 9470 3874 9506 3898 9506
3898 9508 3895 9508 3898 9516 3896 9517
3896 9519
TIME...MOT...LOC 0217Z 269DEG 37KT 3936 9522 3908 9520
3875 9528
HAWBLITZELSpecial weather statement, Jun 20, 8:18 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
918 PM CDT MON JUN 20 2011
KSZ025-102-MOZ001-002-011-012-020-028-210300-
ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-DONIPHAN KS-HOLT
MO-NODAWAY MO-PLATTE MO-
918 PM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATCHISON...WESTERN
ANDREW...NORTHWESTERN PLATTE...WESTERN NODAWAY...HOLT...WESTERN
BUCHANAN...DONIPHAN AND EASTERN ATCHISON COUNTIES UNTIL 1000 PM
CDT...
AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
TARKIO TO WHITE CLOUD TO NORTONVILLE...AND MOVING EAST AT 30 MPH.
A GUST FRONT EXTENDS WELL OUT AHEAD OF THE HEAVY RAIN AND
LIGHTNING...AND MAY PRODUCE WIND GUSTS UP TO 40 MPH WITH THESE
STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MOUND CITY...ATCHISON...TROY...WATHENA...ELWOOD...MARYVILLE...ST.
JOSEPH...SAVANNAH...COUNTRY CLUB VILLA...FOREST CITY...OREGON...
SKIDMORE...MAITLAND...BURLINGTON JUNCTION...RUSHVILLE...FILLMORE...
AMAZONIA...HOPKINS...DEARBORN AND CAMDEN POINT.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-29 BETWEEN MILE MARKERS 25 AND 91.
I-229 BETWEEN MILE MARKERS 0 AND 14.
LAT...LON 4057 9481 3945 9474 3943 9528 4001 9533
4000 9531 4001 9534 4058 9539
TIME...MOT...LOC 0217Z 263DEG 28KT 4055 9526 4000 9524
3947 9524
BOOKBINDERSpecial weather statement, Jun 20, 8:45 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 PM CDT MON JUN 20 2011
KSZ057-060-MOZ043-210330-
CASS MO-LINN KS-MIAMI KS-
945 PM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR LINN AND MIAMI COUNTIES IN EAST
CENTRAL KANSAS...AND SOUTHWESTERN CASS COUNTY IN WEST CENTRAL
MISSOURI UNTIL 1030 PM CDT...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WELLSVILLE TO LANE
TO LONE ELM...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
OSAWATOMIE...PAOLA...MOUND CITY...LA CYGNE...LOUISBURG...
PLEASANTON...PARKER...BLUE MOUND...FONTANA...PRESCOTT...DREXEL...
CLEVELAND...BEAGLE...HILLSDALE...WAGSTAFF...CHILES...NEW
LANCASTER...BUCYRUS AND WEST LINE.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3803 9508 3874 9506 3875 9456 3848 9459
3848 9461 3832 9461 3803 9468
TIME...MOT...LOC 0244Z 270DEG 34KT 3874 9506 3842 9508
3807 9516
HAWBLITZELThunderstorm Wind, Atchison
- When
- June 20, 8:45 PM CST
- Where
- Atchison County, 0.69 mi S of Atchison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.560, -95.130
Trees were reported blown down, with one falling on a car. Thunderstorm wind gusts were estimated up to 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 20, 20111 injured · $31 million · EF3 · 36 events
- Tornadoes and Flash Flooding in Kansas, June 20, 2011$18 million · EF3 · 25 events
- Flash Flooding in South Dakota, June 20 to 21, 20112 deaths · 5 events
- Hail and Damaging Winds in South Carolina, June 20 to 22, 20111 death · 1 injured · $135,000 · 60 kt wind · 28 events
- Flash Flooding and Damaging Winds in Tennessee, June 20, 20111 death · $219,000 · 60 kt wind · 10 events
- Tornado and Hail in Texas, June 20 to 21, 20112 injured · $1.8 million · EF0 · 70 events
- Flood and Hail in Kansas, June 20, 2011$400,000 · 1.75 in hail · 98 events
- Excessive Heat in Louisiana, June 20, 20111 death · 1 event
- Tornadoes and Hail in Iowa, June 20 to 21, 2011$721,000 · EF1 · 25 events
- Tornadoes and Hail in Nebraska, June 20, 20111 injured · $280,000 · EF1 · 33 events
- Tornado and Flash Flood in Iowa, June 20, 20112 injured · $245,000 · EF0 · 15 events
- Hail and Damaging Winds in Kansas, June 20, 2011$553,000 · 4.25 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317799.